MAUDE Adverse Event Report: BECTON DICKINSON HYPODERMIC NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON HYPODERMIC NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 302894
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon.Completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use a bd¿ needle was found with foreign matter in the hub of the cannula.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: dhr review: a review of the dhr shows that all product met specifications, and there were no issues related to fm or burrs on the hubs documented.Three photos were received in the columbus plant for evaluation.The specification for horizontal ear flash is ¿not to exceed.005¿, but not greater than.010¿, it must be thin and flexible so as not to interfere with engagement to a luer lok® barrel¿.Based on the photos the flash in question does not exceed the specification limits.The burr on the hub appears to be firmly attached.It didn¿t detach from the hub during repeated handling during molding and assembly so the risk of detachment during use would be minimal.Eleven samples were also returned.No evidence of foreign matter or flash was observed.Conclusion: the hubs are air-veyed from the press to a container, from the hub hopper to the assembly line, and from the assembly line to the auto-bagger.Repeated handling may have caused the burr.The embedded foreign matter is variation in the color concentrate we use.It is a normal occurrence.An absolute root cause for this incident cannot be determined.

Brand Name
HYPODERMIC NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7113175
Report Number2243072-2017-00386
Device Sequence Number1495293
Product Code FMI
UDI-Device Identifier50382903028943
UDI-Public50382903028943
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302894
Device Lot Number6274726
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;